EconPapers    
Economics at your fingertips  
 

A one-sided Vysochanskii-Petunin inequality with financial applications

Mathieu Mercadier and Frank Strobel

Post-Print from HAL

Abstract: We derive a one-sided Vysochanskii-Petunin inequality, providing probability bounds for random variables analogous to those given by Cantelli's inequality under the additional assumption of unimodality, potentially relevant for applied statistical practice across a wide range of disciplines. As a possible application of this inequality in a financial context, we examine refined bounds for the individual risk measure of Value-at-Risk, providing a potentially useful alternative benchmark with interesting regulatory implications for the Basel multiplier.

Keywords: risk analysis; risk management; finance; OR in banking (search for similar items in EconPapers)
Date: 2021-02
New Economics Papers: this item is included in nep-rmg
Note: View the original document on HAL open archive server: https://uca.hal.science/hal-03241628v1
References: Add references at CitEc
Citations:

Published in European Journal of Operational Research, inPress, ⟨10.1016/j.ejor.2021.02.041⟩

Downloads: (external link)
https://uca.hal.science/hal-03241628v1/document (application/pdf)

Related works:
Journal Article: A one-sided Vysochanskii-Petunin inequality with financial applications (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-03241628

DOI: 10.1016/j.ejor.2021.02.041

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-22
Handle: RePEc:hal:journl:hal-03241628